Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 164, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2002, 5:30 PM CDT for Angelina County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 26, 2002, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1929 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS54 KSHV 262230 SVRSHV TXC005-262300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 528 PM CDT MON AUG 26 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 600 PM CDT * AT 528 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ZAVALLA...OR ABOUT 23 MILES SOUTHEAST OF LUFKIN...MOVING SOUTH SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 600 PM CDT. LAT...LON 3122 9434 3117 9455 3108 9450 3110 9428
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:15 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 26, 3:15 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT MON AUG 26 2002 NORTHWEST FLOW...AND BASICALLY DRY WEATHER THROUGH NEXT SEVEN DAYS. NEW MESO ETA RUN HAS PLACED ANY NOCTURNAL MCS DEVELOPMENT TOO FAR WEST TO HAVE AN EFFECT THIS FAR EAST. THICKNESS PROGS STILL INDICATE SOME SOUTHEAST MOVEMENT POSSIBLE...WHICH COULD REACH WESTERN MOST ZONES. SINCE CURRENT FORECAST HAS ONLY SLIGHT CHANCE...WILL LET RIDE TO SEE WHAT NEXT MODEL RUN DOES FOR TUESDAY NIGHT. OTHER THAN THIS...MOSTLY ISOLATED AFTERNOON AND EVENING TSTMS...SOUTHERN MOST ZONES. TEMPS WILL BE A LITTLE COOLER AT NIGHT AS SLIGHTLY DRIER AIR ADVECTS OVER REGION IN NORTHERLY LOW LEVEL FLOW. NOT MUCH CHANGE IN DAYTIME TEMPS AS UPPER RIDGE HOLDS OVER WEST TEXAS THROUGH THE FORESEEABLE FUTURE. PRELIMS.... SHV 071/095 070/094 070 2220 MLU 070/094 068/093 069 0010 TXK 070/094 070/094 070 0220 TYR 073/095 072/095 072 2220 LFK 072/095 071/095 071 2221 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.